Talk

Advanced search

F*@>%&g Progesterone

(9 Posts)
mrsnobby Sun 26-Aug-12 01:08:09

We have just completed our 1st ISCI cycle and had SET 5 days ago.
I was psychologically prepared for it all....
Hideous mood swings and hot flushes during down reg.... didn't happen
Emotional instability, abdominal pain & bloating during stimulation.... a bit
Feeling like I had been kicked by a horse after egg retrieval.... yes but only for 24 hours
But NOTHING could prepare me for how totally hideous I feel with these sodding progesterone pessaries. I would frankly rather inject myself twice a day than shoving the damned thing in in the first place only for it to ruin my underwear.
But honestly my boobs are enormous, painful and rock solid and I have never experienced constipation like this. Am so bloated I keep having to leave my top button undone.
Has anyone else had this? Sorry for the whinge. It's hideous. Although maybe it's some distraction therapy for the 2 week wait til pregnancy test?!
Any top tips to share to help get me through?
Thanks for listening xx

Has anyone got any top tips to help?

KnackeredCow Sun 26-Aug-12 08:03:36

Probably not quite what you want to hear but if you do become pregnant the symptoms only become worse grin. Progesterone is a massively important hormone during pregnancy and relaxes smooth muscle in the uterus, which prevents contractions and reduces the risk of miscarriage. It also relaxes the bowel and bladder as the uterus prepares to grow. Not much consolation now but at least you know that the pessaries are working!

Really sorry though that they're making you feel awful. I used Crinone and it really was unpleasant. Fingers crossed you get a BFP. Best of luck.

lozster Sun 26-Aug-12 09:33:09

These things are all bar impossible to use vaginally. They are liquid within five minutes. On my 3 goes I inserted them anally - there is no leakage this way. Apparently the progesterone only needs 20 mins to absorb so if it does come out it is only the carrier not the active. The worst thing for me was having to carry on using them in the final few days when I knew damn well I wasn't pregnant but the hospital said to carry on 'just in case'. On the positive side perhaps your symptoms are due to the embie and not to the pessaries? Here's hoping!

jaffajiffy Mon 27-Aug-12 12:18:51

On super ovulation here and just wanted to chime in with hatred of the progesterone. Went to the loo twice in two weeks until I discovered linseeds. Linseeds are your friend. They don't sort the bloating though.

mrsnobby Mon 27-Aug-12 15:37:50

Thanks ladies.... for listening and lovely sentiments.
Will invest in some linseed tmrw.
Happy Bank Holiday!

Pocket1 Mon 27-Aug-12 20:03:40

Oh the delights of cyclogest - not! MrsNobby i empathise having been there (thought i'd have to get somone to take me to the hospital i was so constipated blush). They are awful but do persevere if that's what you've been given - and i believe the back is better/easeir than the front!

I've since taken to having dried prunes, apricots and loads of bran and water daily, which does help.

Best of luck!

Kafri Sat 01-Sep-12 18:16:06

Hey,

After IVF I had the pessaries right up to 12 weeks. They weren't the nicest of things to be fair. They're trying to come back to haunt me now as I've been asked if I won't to be part of a trial to see whether progesterone can stave off early labour. They want to give me either more progesterone pessaries or blank pessaries (I won't know which) and see what happens with regards to when I have bubs! And I thought I'd served my time on them...

JRsandCoffee Sun 02-Sep-12 16:06:23

Oh dear, poor you mrsnobby I was on crinone and it was pretty joyless, suspect the pessaries are a similar deal. Hope you had a positive outcome from your cycle. The bloating etc could well be a hangover from EC, that was what I was told when I rang up to ask about it and was warned as above that would remain for a few weeks either way. Good luck!

Fathema Sat 06-Oct-12 23:04:53

hello mrsnobby,
I'm also taking cyclogest I was using them most of my 2WW but towards the end I used the front... Let me just warn you... Those tablet may cause bleeding so try not to freak out it may be because of implantation f because those tablets do irritate the cervix.... I'm actually bleeding at the moment so I'm trying not to panic ( easier said then done)
G'luck sweety

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now